Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 233, NWS Lubbock, TX

September 4, 2016Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 4, 2016, 5:14 PM CDT for Parmer County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2016, 5:14 PM CDT (22:14 UTC)
Expired
Sep 4, 2016, 5:45 PM CDT
In force
31 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 66 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

585 
WUUS54 KLUB 042214
SVRLUB
TXC369-042245-
/O.NEW.KLUB.SV.W.0233.160904T2214Z-160904T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT SUN SEP 4 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 545 PM CDT

* AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST
  RHEA...OR ABOUT 20 MILES WEST OF FRIONA...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RHEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10280 3461 10280 3461 10304 3475 10304
TIME...MOT...LOC 2213Z 263DEG 11KT 3467 10300 

HAIL...1.00IN
WIND...60MPH
 
$$

JORDAN
1 follow-up statement
334 
WWUS54 KLUB 042228
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT SUN SEP 4 2016

TXC369-042245-
/O.CON.KLUB.SV.W.0233.000000T0000Z-160904T2245Z/
PARMER TX-
528 PM CDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN PARMER COUNTY...

AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RHEA...OR 12
MILES WEST OF FRIONA...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS ARE EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RHEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10280 3461 10280 3463 10304 3475 10304
TIME...MOT...LOC 2228Z 264DEG 12KT 3467 10293 

HAIL...1.00IN
WIND...60MPH
 
$$

JORDAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:34 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 4, 3:34 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
334 PM CDT SUN SEP 4 2016

.SHORT TERM...
Tonight is expected to be as uneventful as last night. Some
thunderstorms will be possible into the late evening hours across
our extreme northwestern zones, however coverage is expected to be
minimal if we do see any showers or thunderstorms make it across the
state line. Some CU has developed in eastern NM over the past couple
of hours along a surface trof. This trof is not expected to move
much as the upper level flow is mostly parallel to the trof.

Across the rest of the forecast area, clouds have thinned out giving
way to sunshine. This trend should continue into the evening.
Another batch of fog and low stratus may develop on the caprock
tonight and last into tomorrow morning. Dewpoints remain high and
surface flow is expected to be out of the south to southeast once
again. Any fog that develops should be gone by the late morning to
early afternoon as winds take a more south-southwesterly direction
and increase to near 20 mph as a lee trof deepens to our northwest.

Aldrich

.LONG TERM...
Mid to late week remains a challenge with potential rain chances,
as a fairly interesting and changing pattern unfolds in the
region. A relatively "dry" airmass, at least by standards of the
recent past three weeks, will still be holding on late Monday
though on the verge of being inundated with another slug of deep
tropical/subtropical moisture pushing northward into the region,
courtesy of a slowly building upper ridge over the lower
Mississippi Valley, an upper level in the west, and an intensifying
tropical system moving north by northwest into the Gulf of
California region on Tuesday. The result will be improving deep
layered moisture northward through eastern New Mexico and the
western South Plains and Panhandle by late Tuesday, while the
WRF/NAM remains insistent and so not yet unreasonable (thus not
yet considered an outlier) that moisture will improve Tuesday
central zones as well. Solid chance mention of thunder will spread
into mainly western areas late Tuesday and Tuesday night with
Precipitable Water levels exceeding 1.50 inches supporting a
possibility of efficient rainfall.

On Wednesday, the tropical system is expected to be in the
northern Gulf or western Sonora state area, still lifting north,
while an elongated upper ridge stretches far southwest through
northern Mexico and much of central and southwest Texas. But
solutions retain a significant moisture surge bending across the
Panhandle and at least northern South Plains while cyclonic
curvature covers the entire northern tier with a notable 300
millibar Jet passing just barely by across the northern Panhandle
and central plains, near enough for at least a very good or likely
consideration of rain/thunder into our area. Actually, St. Louis'
University CIPS analogs paint the Unified Mean Precipitation
Maximum near a half inch directly over our area southwest to
northeast, in good agreement with Superblended probabilities
though just a touch further south. We have adjusted the SB
therefore slightly south as well with the total precipitation
forecast, and this thinking extends into Thursday as well, with
precipitation perhaps waning a bit and a bit further south. But
the elongated ridge axis to our south will likely present a sharp
delineation on rain/no rain not too far to our south. We should
remain very moist Thursday and it won't take much surface warming
to generate showers.

A second upper trough cruising the northern tier Friday is
expected to drape a cold front southward into the area by late in
the day, and with plenty of remaining moisture will lead to
increasing precipitation chances with arrival of that front. But
we have questions in ultimate timing and strength of the push of
this front. For now, following reasonably close to SB for most
features with best rain chances late Friday into early Saturday.
The tropical plume of moisture may hang on through at least the
early part of next weekend, or could bend east. Too hard to tell
at this point. But leaning towards a drying trend late next
weekend. RMcQueen

&&

.LUB Watches/Warnings/Advisories...
None.
&&

51/05
Hazardous weather outlook, Sep 4, 4:36 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
436 AM CDT SUN SEP 4 2016

TXZ021>044-050945-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
436 AM CDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A LOW PROBABILITY OF HAZARDOUS WEATHER.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:47 PM CDTSpecial Weather StatementLUBParmer28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.